hemorrhoids & anal fissures while on chemo :(

2 chemo cycles ago, the steroids they give me with my chemo in office made me constipated, which incidentally led to the first hemorrhoid I've ever had in my life. also pretty sure I have anal fissures because it feels like shards of glass every time I poop. I absolutely dread going to the bathroom now, and regularly use prep h and anusol. unfortunately, I have 1/2 a colon so I go to the bathroom more often than most people. I am so depressed because it feels like I just can't catch a break. not only am I fighting cancer and dealing with the awful side effects of chemo, but for the past few weeks going number 2 has been agony. I'm afraid one of these times when I go to the bathroom, I am just going to faint from the pain. I've never experienced anything like this in my life. has anyone else ever had this problem? does anyone have any advice? this is literally ruining my life. I almost want it to end just so I can be free of the pain and subsequent sadness this is causing me.

Parents
  •  

    This happened to me. My third cycle of chemo coincided with the death of my Father. THe very next day a toenali came off and I had my first hemorrhoid and it was agony. I took my mother's advice.

    I got suppositories and hemorrhoid cream. I would insert a suppository at least 3 times a day and use the nozzle of the cream tube to shove up as far as it would go. As I retracted the nozzle I would be squeezing the cream gently allowing the cream to sooth all the way down. At the very bottom I would massage the cream in.

    If you can insert as many as you can at times when you can lie flat for about 30 minutes afterwards to ensure the suppository doesnt slip down.

    It takes ages to get rid of a hemorrhoid. It is four months later and I'm still a little sore.

    Another piece of advice from my Mother, keep up the routine, even if you think you are better. Wait until you are totally pain free for a few weeks before you stop entirely.

    Good Luck.

Reply
  •  

    This happened to me. My third cycle of chemo coincided with the death of my Father. THe very next day a toenali came off and I had my first hemorrhoid and it was agony. I took my mother's advice.

    I got suppositories and hemorrhoid cream. I would insert a suppository at least 3 times a day and use the nozzle of the cream tube to shove up as far as it would go. As I retracted the nozzle I would be squeezing the cream gently allowing the cream to sooth all the way down. At the very bottom I would massage the cream in.

    If you can insert as many as you can at times when you can lie flat for about 30 minutes afterwards to ensure the suppository doesnt slip down.

    It takes ages to get rid of a hemorrhoid. It is four months later and I'm still a little sore.

    Another piece of advice from my Mother, keep up the routine, even if you think you are better. Wait until you are totally pain free for a few weeks before you stop entirely.

    Good Luck.

Children
No Data